Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 27, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 2, 2017, 4:30 AM CDT for 5 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2017, 4:30 AM CDT (09:30 UTC)
- Expired
- Jun 2, 2017, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WGUS54 KMEG 020930
FFWMEG
MSC009-071-081-093-145-021230-
/O.NEW.KMEG.FF.W.0027.170602T0930Z-170602T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
430 AM CDT FRI JUN 2 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern Lafayette County in northwestern Mississippi...
Union County in northeastern Mississippi...
Northwestern Lee County in northeastern Mississippi...
Southeastern Marshall County in northwestern Mississippi...
South central Benton County in northeastern Mississippi...
* Until 730 AM CDT
* At 430 AM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 1 to 3 inches of rain over the next hour.
* Some locations that will experience flooding include...
New Albany, New Harmony, Bethlehem, Etta, Sherman, Hickory Flat,
Myrtle, Blue Springs, Shari, Poolville, Branyan, Ellistown, Old
Myrtle, Pumpkin Center, Jug Fork, Baker, Smalco, Glenfield, Union
Hill and Winborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3432 8874 3435 8883 3436 8883 3436 8887
3448 8924 3441 8925 3450 8945 3466 8928
3448 8879
$$2 follow-up statements
112
WGUS74 KMEG 021025
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
525 AM CDT FRI JUN 2 2017
MSC009-071-081-093-145-021230-
/O.CON.KMEG.FF.W.0027.000000T0000Z-170602T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette MS-Union MS-Lee MS-Marshall MS-Benton MS-
525 AM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
NORTHEASTERN LAFAYETTE...UNION...NORTHWESTERN LEE...SOUTHEASTERN
MARSHALL AND SOUTH CENTRAL BENTON COUNTIES...
At 524 AM CDT,Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next hour.
Some locations that will experience flooding include...
New Albany, New Harmony, Bethlehem, Etta, Sherman, Hickory Flat,
Myrtle, Blue Springs, Shari, Poolville, Branyan, Ellistown, Old
Myrtle, Pumpkin Center, Jug Fork, Baker, Smalco, Glenfield, Union
Hill and Winborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3432 8874 3435 8883 3436 8883 3436 8887
3448 8924 3441 8925 3450 8945 3466 8928
3448 8879
$$412
WGUS74 KMEG 021221
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
721 AM CDT FRI JUN 2 2017
MSC009-071-081-093-145-021230-
/O.EXP.KMEG.FF.W.0027.000000T0000Z-170602T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette MS-Union MS-Lee MS-Marshall MS-Benton MS-
721 AM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LAFAYETTE...UNION...
NORTHWESTERN LEE...SOUTHEASTERN MARSHALL AND SOUTH CENTRAL BENTON
COUNTIES WILL EXPIRE AT 730 AM CDT...
The heavy rain is ending. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3432 8874 3435 8883 3436 8883 3436 8887
3448 8924 3441 8925 3450 8945 3466 8928
3448 8879
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 4:29 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 2, 4:29 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Memphis TN 429 AM CDT Fri Jun 2 2017 .DISCUSSION... A tropical airmass will prevail across the Midsouth through the weekend, with continued rain chances each day. Precipitable water values in excess of 1.5 inches prevailed over north MS early this morning. An east/west oriented band of thunderstorms had formed along a slow, northward-moving 850mb warm front, aided by a midlevel cyclonic shear axis. The elevated front will mix out later this morning. Additional scattered thunderstorms will likely form along mesoscale boundaries in the heat of the day. A similar scenario appears likely for Saturday and Sunday, but with 1.5 inch or greater precipitable water values over all the Midsouth, approaching 2 inches over north MS. GFS hints at a weak midlevel shear axis downstream of an upper low over the Red River valley, which may aid storm persistence. Otherwise midlevel steering flow will remain weak across the Midsouth. Midlevel lapse rates should remain shy of 6 C/km, limiting large hail potential. A northern branch shortwave will drop through the mid-MS River valley Sunday night, and early Monday, introducing some weak sheer and perhaps a slight bump in severe potential on Monday. Not much of a surface reflection with the shortwave however. A surface cold frontal passage will likely await more pronounced midlevel height falls late Tuesday. Thereafter, a drier midcontinental airmass will prevail, with slightly below normal daytime temps and relatively cool nights persisting into late next week. PWB && .AVIATION... 06Z TAF cycle VFR conditions should persist for much of the forecast period. Some scattered thunderstorms may develop Friday afternoon and into the early evening hours. Winds will be mainly from the south at around 5 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 2, 3:07 AM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 307 AM CDT Fri Jun 2 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 307 AM CDT Fri Jun 2 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Scattered strong thunderstorm will be possible through midevening. Strong winds and locally heavy rainfall will be the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered strong, isolated severe severe thunderstorms will be possible through early next week. Strong winds an locally heavy rainfall will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:33 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 3 hr |
| Jun 2, 6:28 AM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 3 hr |
| Jun 2, 8:28 AM CDT | Flash Flood Warning | MEG | Itawamba, Monroe | 3 hr |
| Jun 2, 2:36 PM CDT | Flash Flood Warning | MEG | Prentiss | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.